How can I reduce my post-exercise pain and fatigue?

Published: January 2, 2013
Categories:

I exercise very moderately or lightly now as I can't figure out (despite being at one time a very active tennis player and walker) how the amount of exercise has a terrible consequence. The amount of pain at night I have is usually dependent on the amount of exercise and consequently the amount of sleep. I am hypothryoid and take T4 and also take trazadone 150 mgs to sleep, as I have had chronic sleep problems for 15 years and probably fibromyalgia though I know many doctors including my endocrinologist feel it is connected with the hypothyroidism. I barely have any thyroid tissue is what I know. Is there any way to keep exercising while avoiding these effects? My regular doctor does not understand how I don't feel better with exercise but worse. I do it but it is not fun knowing there is a definite cause and effect! Tried mag. tart cherry, calcium, but to no avail.

Answer

The combination of fatigue, insomnia, and post-exertional malaise is suggestive of a problem with energy production, as can be seen in conditions such as CFS. I would do the Energy Analysis program at www.endfatigue.com and read my book From Fatigued to Fantastic to give you a better idea of what is contributing to your issues and how to improve. I have seen D-Ribose have a great effect on my patients with post-exertional fatigue and muscle pain.

In addition, I do both phone and in-person consultations (contact Denise at office@endfatigue.com for more information or to schedule).

Overall, using a lower dose of trazodone and adding a low dose of other options to get sleep, while optimizing thyroid dosing based on symptoms instead of just the lab tests, may be a good start, and working with a Holistic Physician is a good idea (see http://www.ABIHM.org).

L&B,

Dr. T

e-mail icon
Facebook icon
Twitter icon
Google icon
LinkedIn icon